News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Period Never Came On Reclipson BC Pill...keep taking?


 momof2uss - Sun Aug 08, 2010 1:02 pm

I have been on a birth control pill on and off for over 12 years. This is the first time EVER, that I did not get my period at all during the week that I should have. (the week of the "dummy" pills.) I usually get my period on the Wednesday of that week each month like clockwork. I have been on schedule and on time with each pill, and haven't missed any. Should I take a pregnancy test, or could this be normal? Today is the day that I start my "new" week in the pill pack...if I could be pregnant, I don't want to take the pill if it can be dangerous to an unborn baby. (I have been on the "Reclipson" pill for the past year.)
 Debbie Miller, RN - Thu Aug 12, 2010 10:02 am

User avatar Hello,
You can take a pregnancy test since oral contraceptives are not 100% effective. About one in a hundred users will become pregnant. The pill use will not affect the test itself but if you took it before realizing you were pregnant it is very unlikely it would hurt the baby either. These are hormones similar to what your body naturally produces so they do not cause birth defects. There could be a slightly higher risk of miscarriage if you continued to take them but once you know you are pregnant, stopping the pill is all you need to do, typically. No harm would be expected and it happens in enough cases that we feel confident about this. The cautions tell you to stop taking it, of course, but at this point you should continue to take the pill as directed. The home pregnancy tests are usually accurate about the time you would expect your period so that's a cheap reassurance.

Long-term use of oral contraceptives do sometimes result in decreased periods since they stop ovulation.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here